Discussions that mention demerol

Addiction & Recovery board


Hello fiver, I have cervical fusions and the patch has been a god sent for me. I use one every three days it's 50mg. and it really helps me control my pain. What mg is your brothers? I have heard it prescribed for some people to wear two just depends on the pain level. I take Demerol along with the patch and I don't get high from them it just enables me to live a some what tolerable life. Before the patch I used a lot of Percocet (bad for your liver) and was still in a lot of pain. Hope your brother is feeling better with everyday. :) Accidentprone
Hey Fiver, You have gotton some good advice, Let me explain Fentanyl a little better. It's measured in Micrograms. 1/1000 of a gram. a 50ugh patch releases 50 micrograms per hour. Multiply 50 times 72 hours and that's how much Fentinyl is in a patch. To eat the gel would most likely overdose you brother. He is also going to run out early, he was given a 30 day supply. Fentanyl is the only opiate that binds strongly to the Kappa opiate receptor. So even when he runs out he will be switched if he's given anything like a more traditional short acting med like oxycodone or Hydrocodone. These meds bind to the MU receptor. He won't be able to take enough to prevent intense withdrawal. The only other med that hits the Kappa receptor is Demerol.However long term use of demerol builds up a metabalite that will cause a seizure or damage his kidneys. If he abused fentanyl he would certainly abuse the demi to prevent the withdrawal that is going to happen. They are both in the same class of opiates. He's going to be one hurtin pup when he runs out. I'm a CP patient and they tried switching me from meth to Duragesic, I was in serrious withdrawal within 5 days, Long enough for the meth to leave my system. Duragesic didn't hit the same receptor. Methadone also is a strong MU binder. Again the difference in the receptors that opiates bind to can cause serrious withdrawal, In fact, life threatening withdrawal. So he's going to experience narcotic withdrawal first hand. Fentanyl is stonger than Heroin, It's tougher to get off of than Heroin. Good luck. I would print this out and give it to him. If he opens the gel packs he's asking for an OD. The problem with OD on Fentanyl is a single dose of Narcan will not save him. It stays in your system up to 16 hours after removing a patch so he will have to be on a Narcan drip. If he thinks he's in pain now wait untill everybit of opiaite is purged from his system using Narcan, Narcan is an opiate antagonist and prevents opiates from binding to receptors. So he will wake up screaming in pain if he's fortunate enough to wake up at all/ Good luck. Do stick you nose in if you care about this person. Do you know how many family members are lost each year to drug overdoses and nobody wanted to stick their nose in. Sure he will be mad at you but better a mad brother than a dead brother. I have a dead brother. It's not much fun. Take care, David